Alert archive / New Jersey / Gale Watches in 2016

Gale Watch 1, NWS Philadelphia/Mount Holly

January 3, 2016

NWS Philadelphia/Mount Holly issued this gale watch at Jan 3, 2016, 3:26 PM EST. It took effect at Jan 4, 2016, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 3, 2016, 3:26 PM EST (20:26 UTC)
In effect from
Jan 4, 2016, 6:00 PM EST
Expired
Jan 4, 2016, 3:23 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

793 
WHUS71 KPHI 032026
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EST SUN JAN 3 2016

ANZ453>455-041000-
/O.EXT.KPHI.SC.Y.0186.000000T0000Z-160104T2300Z/
/O.NEW.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
326 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING.

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT TONIGHT INCREASING THROUGH MONDAY TO 20 TO 25 KT WITH GUSTS
  UP TO 35 KT POSSIBLE MONDAY NIGHT.

* SEAS...4 TO 7 FEET.

* OUTLOOK...SEAS MAY REMAIN ABOVE 5 FEET THROUGH THE DAY ON
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-041000-
/O.EXT.KPHI.SC.Y.0186.160104T0500Z-160104T2300Z/
/O.NEW.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
326 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING.

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT TONIGHT INCREASING THROUGH MONDAY TO 20 TO 25 KT WITH GUSTS
  UP TO 35 KT POSSIBLE MONDAY NIGHT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450>452-041000-
/O.CON.KPHI.SC.Y.0186.000000T0000Z-160105T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
326 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* OUTLOOK...SEAS MAY REMAIN ABOVE 5 FEET THROUGH THE DAY ON
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

&&

$$
3 follow-up statements
788 
WHUS71 KPHI 032344
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
644 PM EST SUN JAN 3 2016

ANZ430-431-041245-
/O.EXT.KPHI.SC.Y.0186.160103T2344Z-160104T2300Z/
/O.CON.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
644 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT TONIGHT INCREASING THROUGH MONDAY TO 20 TO 25 KT WITH GUSTS
  UP TO 35 KT POSSIBLE MONDAY NIGHT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ453>455-041245-
/O.CON.KPHI.SC.Y.0186.000000T0000Z-160104T2300Z/
/O.CON.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
644 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT TONIGHT INCREASING THROUGH MONDAY TO 20 TO 25 KT WITH GUSTS
  UP TO 35 KT POSSIBLE MONDAY NIGHT.

* SEAS...4 TO 7 FEET.

* OUTLOOK...SEAS MAY REMAIN ABOVE 5 FEET THROUGH THE DAY ON 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450>452-041245-
/O.CON.KPHI.SC.Y.0186.000000T0000Z-160105T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
644 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* OUTLOOK...SEAS MAY REMAIN ABOVE 5 FEET THROUGH THE DAY ON 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

&&

$$
286 
WHUS71 KPHI 040245
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EST SUN JAN 3 2016

ANZ453>455-041545-
/O.CON.KPHI.SC.Y.0186.000000T0000Z-160104T2300Z/
/O.CON.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
945 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT TONIGHT INCREASING THROUGH MONDAY TO 20 TO 25 KT WITH GUSTS
  UP TO 35 KT POSSIBLE MONDAY NIGHT.

* SEAS...4 TO 7 FEET.

* OUTLOOK...SEAS MAY REMAIN ABOVE 5 FEET THROUGH THE DAY ON 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-041545-
/O.CON.KPHI.SC.Y.0186.000000T0000Z-160104T2300Z/
/O.CON.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
945 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT TONIGHT INCREASING THROUGH MONDAY TO 20 TO 25 KT WITH GUSTS
  UP TO 35 KT POSSIBLE MONDAY NIGHT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450>452-041545-
/O.CON.KPHI.SC.Y.0186.000000T0000Z-160105T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
945 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* OUTLOOK...SEAS MAY REMAIN ABOVE 5 FEET THROUGH THE DAY ON 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

&&

$$
737 
WHUS71 KPHI 040823
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 AM EST MON JAN 4 2016

ANZ453>455-042130-
/O.EXT.KPHI.SC.Y.0186.000000T0000Z-160105T1200Z/
/O.CAN.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
323 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
GALE WATCH.

* WINDS...NORTHWEST TO NORTH 15 TO 25 KT WITH GUSTS TO 30 KT. THE
  STRONGEST WINDS SHOULD OCCUR TONIGHT.

* SEAS...3 TO 5 FEET, BUILDING TO 4 TO 7 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL
VESSEL, SHOULD REMAIN IN PORT.

&&

$$

ANZ430-431-042130-
/O.EXT.KPHI.SC.Y.0186.000000T0000Z-160105T1200Z/
/O.CAN.KPHI.GL.A.0001.160104T2300Z-160105T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
323 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
GALE WATCH.

* WINDS...NORTHWEST TO NORTH 15 TO 25 KT WITH GUSTS TO 30 KT. THE
  STRONGEST WINDS SHOULD OCCUR TONIGHT.

* SEAS...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL
VESSEL, SHOULD REMAIN IN PORT.

&&

$$

ANZ450>452-042130-
/O.CON.KPHI.SC.Y.0186.000000T0000Z-160105T1200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
323 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. THE
  STRONGEST WINDS SHOULD OCCUR TONIGHT.

* SEAS...3 TO 5 FEET, BUILDING TO 4 TO 7 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL
VESSEL, SHOULD REMAIN IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 3, 12:50 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 3, 12:50 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 PM EST SUN JAN 3 2016

.SYNOPSIS...
LOW PRESSURE WILL MOVE INTO THE CANADIAN MARITIMES BY LATE TODAY.
ITS ASSOCIATED ARCTIC FRONT WILL PUSH THROUGH OUR REGION THIS
EVENING, BRINGING THE COLDEST AIR OF THE WINTER SO FAR. HIGH
PRESSURE WILL MOVE IN FOR MOST OF THE UPCOMING WEEK AS
TEMPERATURES SLOWLY MODERATE. A WARM FRONT WILL THEN LIFT INTO OUR
AREA LATE IN THE WEEK AS ANOTHER LOW MAY APPROACH THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEST TO SOUTHWEST FLOW ACROSS THE REGION HAS BROUGHT SOME
MILDER AIR TO OUR AREA AND WE ARE SEEING TEMPERATURES RISE WELL
INTO THE 40S, TO LOWER 50S, ESPECIALLY AROUND THE I-95 CORRIDOR
AND TO THE SOUTH AND EAST. OFF TO THE NORTH AND WEST THERE ARE
CLOUDS SLOWLY DRIFTING SOUTHEAST. WITH DOWNSLOPING OCCURRING, THE
LEADING EDGE IS STARTING TO THIN AND THE PROGRESSION HAS BEEN
SLOWING THROUGH EARLY AFTERNOON. THESE CLOUDS WILL KEEP THE
NORTHERN AREAS THROUGH THE LEHIGH VALLEY AND NORTH CENTRAL NEW
JERSEY A LITTLE COOLER AS SKIES GRADUALLY BECOME OVERCAST.

WINDS HAVE STARTED TO PICK UP AND WILL REMAIN GUSTY AT TIMES
THROUGH EARLY EVENING. ADJUSTED MAX TEMPS UP A BIT WHERE FULL
SUNSHINE IS OCCURRING BUT OVERALL, NOT TOO MANY CHANGES MADE TO
THE CURRENT FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AN UPPER-LEVEL TROUGH IS FORECAST TO UNDERGO AMPLIFICATION TONIGHT
AS IT ARRIVES ACROSS THE EAST, AND THIS WILL PUSH AN ARCTIC FRONT TO
OUR SOUTH AND EAST. THIS WILL BE ACCOMPANIED BY STRONG SHORT WAVE
ENERGY, ALTHOUGH MUCH OF IT IS THE CHANNELIZED VARIETY. AS THIS
OCCURS, THE CAA WILL CONTINUE TO STRENGTHEN ACROSS THE AREA AND THIS
WILL DRIVE A COLDER AIRMASS OUR WAY. THE WINDS SHOULD SETTLE DOWN
SOME THIS EVENING, BEFORE SOME INCREASE OVERNIGHT DUE TO THE ARRIVAL
OF ADDITIONAL CAA.

SOME STRATOCUMULUS SHOULD OCCUR AT LEAST IN THE EVENING AS THE CAA
DEEPENS AND IN PARTICULAR ACROSS THE NORTHWEST ZONES, AND THEN WE
TURN TO LAKE EFFECT. THE FLOW TURNS MORE NORTHERLY AT 850 MB AND
THIS WOULD PUT MORE OF THE LAKE INDUCED CLOUDINESS TO OUR WEST. WE
DO HAVE THE ENTIRE SHARPENING UPPER-LEVEL TROUGH ARRIVING PLUS
CHANNELIZED VORTICITY, HOWEVER THE AIRMASS SHOULD BE DRYING OVERALL
AS WELL. THEREFORE, WE PLACED SOMEWHAT HIGHER SKY COVER ACROSS THE
NORTHWEST AND WESTERN ZONES FOR A TIME. WE OPTED TO KEEP THE
FORECAST DRY AS WELL GIVEN THE 850 MB FLOW TURNING MORE FROM THE
NORTH WITH TIME.

AS FOR THE LOW TEMPERATURES, WE USED MOSTLY AN EVEN MOS/CONTINUITY
BLEND.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE EXTENDD STARTS OUT WITH A REMINDER OF WHAT WINTER FEELS LIKE
BEFORE TEMPS MODERATE BY THE END OF THE PD.

BEHIND AN ARCTIC FRONT, TEMPS WILL STRUGGLE TO MAKE IT OUT OF THE
30S ON MON, WITH NRN AND WRN AREAS NOT MAKING IT ABV 30 DEGREES.
TUESDAY WILL BE A TAD WARMER IN SOME LOCATIONS, AND A TAD COOLER
IN OTHERS, BUT MON NIGHT IS GOING TO BE THE COLDEST NIGHT OF THE
WINTER, BY FAR, ACROSS THE AREA. GRANTED, THAT IS A LOW BAR TO
CLEAR DUE TO THE WARMTH OF DECEMBER, BUT MOST LOCATIONS WILL BE IN
THE TEENS WITH SINGLE DIGITS N AND W.

HIGH PRES WILL OCCUPY THE MIDDLE PORTION OF THE NATION ERLY IN
THE WEEK AND WE WILL HAVE A GUSTY N TO NW FLOW, WHICH WILL MAKE
THINGS FEEL EVEN COLDER. BY THE MIDDLE OF THE WEEK, THE HIGH WILL
MOVE EWD, AND TEMPS WILL BEGIN TO WARM UP. CLIMATOLOGICAL NRMLS
ARE ONLY IN THE 30S TO LWR 40S THIS TIME OF YEAR AND WE WILL BE
BACK TO NRML BY MIDWEEK AND ABV NRML IN RETURN SLY FLOW BY THE END
OF THE PD.

AS THE HIGH MOVES EWD, A LEESIDE LOW WILL DEVELOP AND EJECT INTO
THE CNTRL PLAINS BY THU. THIS LOW WILL MOVE EWD, THEN NEWD. ITS
ASSOCD WM FNT WILL CROSS THE AREA FRI NIGHT OR SAT. PRECIP WILL
PRECEDE THE FRONT AS ERLY AS FRI. DEPENDING ON TEMPS AND TIMING,
THE PRECIP COULD BEGIN AS THE WINTRY VARIETY, ESPECIALLY N AND W,
BEFORE TEMPS WARM AND CHANGE EVERYTHING TO RAIN BEFORE THEM
STEADIER PRECIP MOVES IN LATER FRI. PRECIP WILL CONTINUE INTO SAT,
AND SHOULD BE WARM ENOUGH TO BE ALL RAIN EVERYWHERE, WITH THE PSBL
EXCEPTION OF THE EXTREME NW.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON...MAINLY VFR CONDITIONS ARE EXPECTED. STRATOCU
CONTINUES TO PUSH TO THE SOUTH AND EAST AND SHOULD BECOME BROKEN
ACROSS THE LEHIGH VALLEY AND MORE SCATTERED DOWN TOWARDS KPHL AND
NEARBY TERMINALS. SOME BASES AROUND 2500 FEET ARE POSSIBLE FOR
KABE AND KRDG THROUGH THIS AFTERNOON BUT EXPECT BASES TO LARGELY
REMAIN AT OR ABOVE 3000 FEET. SKIES SHOULD SCATTER OUT MORE LATER
THIS AFTERNOON AND EVENING. WINDS ARE TURNING MORE TO THE WEST
THIS AFTERNOON WITH GUSTS TO 20 KNOTS EXPECTED.

TONIGHT...VFR CONDITIONS EXPECTED. WEST WINDS THIS EVENING WILL
TURN MORE TO THE NORTHWEST TONIGHT, LOSING THE GUSTINESS FOR THE
OVERNIGHT PERIOD.

MONDAY...GUSTY NORTHWEST WINDS ARE EXPECTED TO RETURN BEHIND A
DEPARTING COLD FRONT. SUSTAINED WINDS AROUND 15 TO 20 KNOTS WITH
GUSTS UP TO 30 EXPECTED THROUGH THE AFTERNOON AND INTO THE
EVENING. CEILINGS ARE EXPECTED TO REMAIN SCATTERED TO BROKEN
AROUND 3500 FEET. SOME FLURRIES ARE POSSIBLE, MAINLY DURING THE
AFTERNOON, ACROSS THE REGION AND MAY RESULT IN BRIEF MVFR
CONDITIONS.

OUTLOOK...
MON NIGHT...A FEW FLURRIES MAY RESULT IN BRIEF MVFR CONDITIONS,
OTHERWISE VFR CONDITIONS EXPECTED. GUSTY NORTHWEST WINDS 15 TO 20
KT WITH GUSTS TO 30 KT. HIGH CONFIDENCE.

TUE THROUGH THU...VFR.  HIGH PRES.  HIGH CONFIDENCE.

&&

.MARINE...
THE AIRMASS MODIFIES SOME TODAY AHEAD OF AN ARCTIC FRONT. THIS WILL
ALLOW SOUTHWESTERLY WINDS FOR A TIME BEFORE TURNING WEST TO
NORTHWEST THROUGH TONIGHT. SOME INCREASE TODAY IS ANTICIPATED
ESPECIALLY ACROSS THE NORTHERN ATLANTIC COASTAL WATERS. WE AWAIT THE
CAA TO DEVELOP LATE THIS AFTERNOON AND ESPECIALLY DURING TONIGHT IN
THE WAKE OF AN ARCTIC FRONT. THE STRONGEST CAA LOOKS TO DEVELOP
LATER TONIGHT, AND THIS IS WHEN THE WINDS ARE ANTICIPATED TO RAMP UP
MORE. WE ARE ANTICIPATING GUSTS OF 25-30 KNOTS AT TIMES THROUGH
TONIGHT, WITH MORE FREQUENCY LATER TONIGHT. THE FLOW TURNING MORE
NORTHWEST TONIGHT SHOULD ALSO HELP FAVOR SOME FUNNELING DOWN
DELAWARE BAY, THEREFORE A SMALL CRAFT ADVISORY STARTS AT MIDNIGHT
TONIGHT. THE ADVISORY REMAINS AS IS FOR THE REST OF THE ZONES,
HOWEVER THERE WILL BE A PERIOD ESPECIALLY TODAY WHERE CONDITIONS
ARE BELOW CRITERIA.

OUTLOOK...
MON AND MON NIGHT...NWLY WIND WILL INCREASE DUG THE DAY AND
SCA FLAGS ARE ANTICIPATED.  BY MONDAY EVENING, GUSTS MAY APPROACH
GALE AND WILL CONTINUE TO MONITOR FOR GALE HEADLINES. SEAS WILL
SUBSEQUENTLY INCREASE TO NEAR OR JUST ABOVE 5 FT.

TUE...WIND WILL SUBSIDE THROUGH THE DAY AND SHOULD DROP BELOW SCA
CRITERIA BY LATE AFTN. HOWEVER SEAS WILL REMAIN ELEVATED ON THE
OCEAN AND SCA FLAGS SHUD STILL BE NEEDED FOR MUCH OF THE DAY.

TUE NIGHT THRU THU...NO MARINE HEADLINES ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST TUESDAY
     FOR ANZ430-431.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...MEOLA
SHORT TERM...GORSE
LONG TERM...NIERENBERG
AVIATION...NIERENBERG/MEOLA
MARINE...GORSE/NIERENBERG
Hazardous weather outlook, Jan 3, 4:11 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EST SUN JAN 3 2016

NJZ001-PAZ054-055-040915-
SUSSEX-CARBON-MONROE-
411 AM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILL VALUES MONDAY NIGHT AND TUESDAY MORNING MAY BE NEAR 10
DEGREES BELOW ZERO, ESPECIALLY IN THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ007>010-012>027-PAZ060>062-070-071-101>106-040915-
NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
411 AM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILL VALUES MONDAY NIGHT AND TUESDAY MORNING MAY DROP TO
NEAR ZERO DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-040915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
411 AM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-040915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWESTERLY WIND GUSTS TO GALE FORCE ARE POSSIBLE FROM LATE
MONDAY AFTERNOON INTO LATE MONDAY MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in New Jersey, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.